MAUDE Adverse Event Report: COOPERSURGICAL, INC. N20 SPHERICAL PROBE

COOPERSURGICAL, INC. N20 SPHERICAL PROBE
Model Number 139
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported condition is being investigated by coopersurgical, inc.
 
Event or Problem Description
Order: 94632.Found;silicon torn.High freeze flow.15mm should be 10mm.Ref e-complaint-(b)(4).N20 spherical probe 139 e-complaint-(b)(4).
 
Additional Manufacturer Narrative
Investigation.Review dhr: inspect returned samples.Distribution history: this complaint unit was manufactured in 1997.Manufacturing record review: a review of the device history record could not be performed as the record could not be located at the time of this investigation.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.Should the device history record be located going forward, it will be reviewed, and this complaint amended accordingly.Incoming inspection review: not applicable.Service history record: no additional service history records found for this unit.Historical complaint review: a review of the 2-year complaint history showed no similar reported complaint condition.The complaint does not specify a complaint condition.Product receipt: the complaint unit was returned on a repair.Visual evaluation: visual examination of the complaint unit revealed physical damage.The silicone tubing was torn.Functional evaluation: complaint unit was functionally evaluated and found not to function properly.Service & repair confirmed the complaint unit had high freeze flow.Root cause: high freeze flows will affect the unit from reaching optimal temperature.This unit's spring house assembly required re-working indicating the ball setting was off after 23 years.The ball is soldered onto the end of a wire (spring assembly) where both are exposed to the rushing gas and moved into the proper seating position in the exiting orifice.Over time, the seating was off.As this device has no record of being serviced in the 23 years of use, this complaint condition is being attributed to wear & tear.Corrective actions the unit was repaired, tested to specification and returned to the customer.Coopersurgical will continue to monitor this complaint condition for trends.No further corrective action is necessary.No further training required at this time.Was the complaint confirmed? yes.
 
Event or Problem Description
Repair technician stated: "found silicon torn.High freeze flow.15mm should be 10mm".1216677-2020-00176-1 n20 spherical probe 139.(b)(4).

Brand Name
N20 SPHERICAL PROBE
Common Device Name
N20 SPHERICAL PROBE
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key10401885
Report Number1216677-2020-00176
Device Sequence Number2990667
Product Code HQA
UDI-Device Identifier00888937004168
UDI-Public888937004168
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number139
Device Catalogue Number139
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown